question-icon

What causes irregular bowel movement while treating colorectal cancer stage-4?

default
Posted on Sat, 23 May 2015
Question: I got diagnosed of colonrectal cancer stage iv since sept 2014. I have a tumor between my colon and rectum. I received radiation to reduce pain in my rectum but now I'm getting chemotherapy every two weeks. I'm just wondering why if I don't take laxatives I don't get bowel movements but have the feeling of urgency then I pushed only a lil bit comes out then i do it over and over again. I still eat junk food and a lil bit of meat but eat healthy food as well. I get mucus discharge as well with a lil bit of blood stain. I'm so used to it now that i think it's normal but What should i do to get a regular bowel movement.
doctor
Answered by Dr. Monish De (1 hour later)
Brief Answer:
Drink plenty of water and eat foods high in fiber

Detailed Answer:
Hi

Chemotherapy causes irregular bowel movement as side effect.

Since if you do not take laxatives you are not having regular bowel movements i will advise you to drink plenty of water and eat foods high in fiber such as fruits, vegetables and nuts in order to get a regular bowel movement.

I will also advise you to do moderate exercise such as walking daily.

Regards

DR DE


Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Monish De

Oncologist

Practicing since :2004

Answered : 2232 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irregular bowel movement while treating colorectal cancer stage-4?

Brief Answer: Drink plenty of water and eat foods high in fiber Detailed Answer: Hi Chemotherapy causes irregular bowel movement as side effect. Since if you do not take laxatives you are not having regular bowel movements i will advise you to drink plenty of water and eat foods high in fiber such as fruits, vegetables and nuts in order to get a regular bowel movement. I will also advise you to do moderate exercise such as walking daily. Regards DR DE